MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E7507-DB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the return electrode pad caused burn to patient.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the gel on the pad to be dry.The pad was returned without a cover over the gel, outside the pouch.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.The investigation did not identify any defects with the pad that would have contributed to the reported event.Visual inspection found the pad to have been assembled correctly.The pad passed continuity testing.The pad failed erit testing and during impedance testing the return electrode monitoring (rem) alarm sounded.This is a designed safety feature and that would occur if the gel had dried out at the time of procedure, it therefore functioned as intended.The rem feature of the return electrode operates by measuring the electrical impedance at the return site.Should this impedance vary beyond an established level, the rem alarm will sound and the generator will not activate.The dry pa d is probably a result of the manner in which the pad was shipped to pmv for investigation.Moisture loss occurs as soon as the pad is removed from the pouch.No fault was found with the pad.As per the customer's report that the burn might have happened when disassembling reusable cable from disposable handset, it can be concluded the pad tested satisfactory and is not related to the failure mode.The investigation did not identify any defects that would have contributed to the reported failure.The dry pad failure is probably the result of the pad being opened, applied to a patient and the then returned for investigation without a cover.The instructions for use (ifu) states, select a well vascularized, convex area win close proximity to the surgical site.Shave, clean and dry application site as needed.Lightly touch the surface of the return electrode to insure that the conductive adhesive is moist.Pull the return electrode taut and apply it to the patient on the bias for better adhesion.Apply finger pressure to massage the entire surface of the return electrode to ensure secure contact with the patient's skin.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8037910
Report Number1717344-2018-01437
Device Sequence Number19187704
Product Code GEI
UDI-Device Identifier10884524000602
UDI-Public10884524000602
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K822572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2020
Device Model NumberE7507-DB
Device Catalogue NumberE7507-DB
Device Lot Number73520531X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;